Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Kid having hives on face, chest, neck. Diagnosed skin writing. Tried benadryl, on steroids. Problem, treatment?

My 10 yr old has had gives on his face a couple times since October. We tried Benadryl but it had no effect. He is now get hives on his chest back neck in the joints of his arms at least monthly. He goes on 2 days of steroids and that helps but it is reoccurring frequently. His face hasn't had hives but it gets bumpy and remains skin colored. Our doctor has diagnosed him with skin writing. And sent a referal to a specialist. What else should I be doing what else could it be.
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing to us.
In cases of skin writing( dermatographism) and hives( urticaria) usually the treatment should be started in the form of oral antihistamines like cetirizine, loratidine, fexofenadine, hydroxyzine, olopatidine and monteleukast . Usually these are used in combination. You may start with fexofenadine 120 mg in morning and cetirizine monteleukast combination in evening. If still hives are not controlled the dosage of these drugs can be increased upto four times the normal dose. Steroids are given in resistant cases not responding to antihistamines. I would advise that you meet a dermatologist near by so that the lesions can be examined and appropriate treatment be started.
Hope that helped
Take care
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor